Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A counterexample
to the Bartle-Graves selection theorem
for multilinear maps


Author: Cecília S. Fernandez
Journal: Proc. Amer. Math. Soc. 126 (1998), 2687-2690
MSC (1991): Primary 46B99
DOI: https://doi.org/10.1090/S0002-9939-98-04730-3
MathSciNet review: 1485473
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We present an example showing that the multilinear version of the Bartle-Graves Selection Theorem is false, even on finite dimensional spaces.


References [Enhancements On Off] (What's this?)

  • [1] R. G. Bartle and L. M. Graves, Mappings Between Function Spaces, Trans. Amer. Math. Soc. 72 (1952), 400-413. MR 13:951i
  • [2] C. Bessaga and A. Pelczynski, Selected Topics in Infinite Dimensional Topology, Monografie Matematyczne 58, Polish Scientific Publishers, Warszawa (1975). MR 57:17657
  • [3] N. Bourbaki, Topological Vector Spaces, Springer-Verlag (1987). MR 88g:46002
  • [4] B. P. Palka, An Introduction to Complex Function Theory, Springer-Verlag (1991). MR 92b:30001

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46B99

Retrieve articles in all journals with MSC (1991): 46B99


Additional Information

Cecília S. Fernandez
Affiliation: Departamento de Matemática, Universidade Federal do Espírito Santo, Av. Fernando Ferrari s/n. 29060-900, Vitória, ES, Brasil
Address at time of publication: Department of Mathematics and Computer Science, Kent State University, Kent, Ohio 44242

DOI: https://doi.org/10.1090/S0002-9939-98-04730-3
Keywords: Continuous selections, multilinear mappings
Received by editor(s): January 28, 1997
Communicated by: Theodore W. Gamelin
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society